Alert archive / Alabama / Special Marine Warnings in 2021

Special Marine Warning 392, NWS Mobile, AL

December 29, 2021

NWS Mobile, AL issued this special marine warning at Dec 29, 2021, 12:37 PM CST. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 29, 2021, 12:37 PM CST (18:37 UTC)
Expired
Dec 29, 2021, 1:00 PM CST
In force
23 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Hail
0.0 in
Wind
34.0 mph

The radar

The Eglin Afb radar (KEVX), 31 km from the middle of the area, began a volume at 18:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.6 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2021-12-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 34 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2021-12-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
34 J/kg
Mixed-layer CIN
-199 J/kg
Mixed-layer LCL
556 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

123 
WHUS54 KMOB 291837
SMWMOB
GMZ636-291900-
/O.NEW.KMOB.MA.W.0392.211229T1837Z-211229T1900Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Mobile AL
1237 PM CST Wed Dec 29 2021

The National Weather Service in Mobile has issued a

* Special Marine Warning for...
  Eastern Choctawhatchee Bay...

* Until 100 PM CST.

* At 1236 PM CST, a strong thunderstorm was located over Santa Rosa
  Beach, moving northeast at 25 knots.

  HAZARD...Wind gusts 34 knots or greater.

  SOURCE...Radar.

  IMPACT...Small craft could be damaged in briefly higher winds and 
           suddenly higher waves.

* Locations impacted include...
  Highway 331 Bridge and East Choctawhatchee Bay. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to safe harbor until hazardous weather passes.

&&

LAT...LON 3039 8610 3035 8606 3043 8625 3043 8626
      3039 8624 3042 8631 3038 8633 3039 8637
      3045 8639 3048 8622 3050 8620 3045 8619
      3047 8614 3043 8615 3045 8608 3042 8614
      3040 8609 3040 8607
TIME...MOT...LOC 1836Z 233DEG 23KT 3038 8622 

HAIL...0.00IN
WIND...>34KTS

$$

MM
1 follow-up statement
353 
FZUS74 KMOB 291859
MWSMOB

Marine Weather Statement
National Weather Service Mobile AL
1259 PM CST Wed Dec 29 2021

GMZ636-291908-
/O.EXP.KMOB.MA.W.0392.000000T0000Z-211229T1900Z/
1259 PM CST Wed Dec 29 2021

...THE SPECIAL MARINE WARNING WILL EXPIRE AT 100 PM CST...

The affected areas were... 
Eastern Choctawhatchee Bay...

The thunderstorm has moved out of the area, thus the warning has 
been allowed to expire.

LAT...LON 3039 8610 3035 8606 3043 8625 3043 8626
      3039 8624 3042 8631 3038 8633 3039 8637
      3045 8639 3048 8622 3050 8620 3045 8619
      3047 8614 3043 8615 3045 8608 3042 8614
      3040 8609 3040 8607
TIME...MOT...LOC 1858Z 233DEG 23KT 3045 8611 

$$

MM

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special marine warning went out at Dec 29, 12:31 PM CST, 6 minutes earlier.

Area forecast discussion, Dec 29, 12:31 PM CST, 6 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1231 PM CST Wed Dec 29 2021

.AVIATION...
18Z issuance...Clouds have started to break up this afternoon,
allowing VFR to MVFR conditions to persist across much of the
area. A cluster of showers and storms have temporarily reduced
conditions to IFR over portions of the Florida Panhandle. This
cluster is moving northeast and conditions should improve in the
next few hours. Showers and storms are expected to increase in
coverage this evening and overnight, causing CIGS and VISBYS to
deteriorate again to IFR or lower across the region. Patchy to
areas of fog will also be a concern late tonight and early
Thursday morning, especially along the coast and over the
nearshore waters. Otherwise, expect southerly winds to shift more
southwesterly by Thursday morning. /14

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through Friday afternoon for ALZ265-266.

FL...High Rip Current Risk through Friday afternoon for FLZ202-204-
     206.

MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 29, 4:05 PM CSTSpecial Weather StatementMOBPerry40 min

Nearby

Special Marine Warnings in Alabama, 2021Every special marine warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.